Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Sufficient conditions for periodicity of a Killing vector field

Author: Walter C. Lynge
Journal: Proc. Amer. Math. Soc. 38 (1973), 614-616
MSC: Primary 53C20
MathSciNet review: 0317230
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a complete Killing vector field on an $ n$-dimensional connected Riemannian manifold. Our main purpose is to show that if $ X$ has as few as $ n$ closed orbits which are located properly with respect to each other, then $ X$ must have periodic flow. Together with a known result, this implies that periodicity of the flow characterizes those complete vector fields having all orbits closed which can be Killing with respect to some Riemannian metric on a connected manifold $ M$. We give a generalization of this characterization which applies to arbitrary complete vector fields on $ M$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C20

Retrieve articles in all journals with MSC: 53C20

Additional Information

Keywords: Killing vector field, isometry, flow, Lie algebra, Riemannian metric, Riemannian manifold, closed orbit, minimizing geodesic
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society